# SDR 2022FA0000094

- Difficulty date: February 22, 2022
- Submitted: February 22, 2022
- Operation: General aviation
- Aircraft: N71GG
- Make and model: Beech 100BEECH
- Aircraft serial: TE835
- Engine: Cont IO520C
- Engine time: 550 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: None
- Condition: None
- Stage of operation: CR
- How discovered: V
- Nature of condition: P
- Precautionary procedure: O, A

## Discrepancy

LEFT HAND ENGINE FAILURE # 2 CYC CONNECTING ROD BROKE LOOSE FROM CRANK AND PISTON CREATING A HOLE IN THE TOP OF THE CASE. CONNECTING ROD WAS FOUND LAYING ON THE #3 AND 5 CYLINDERS AND THE PISTON PIN WAS FOUND LYING FWD OF THE #1 CYLINDER. FOUND THE CONNECTING ROD CAP BROKEN IN HALF AND JUST INSIDE THE #2 CYLINDER, BOLT WAS SHEERED AND STUCK IN THE HALF SECTION THAT WE WERE ABLE TO LOCATE. BOTH MAGNETOS WERE DISLODGED FROM THEIR MOUNTS AND LYING ON THE ENGINE. ENGINE HAD 550 HOURS SINCE LAST OVERHAUL AND 24 MONTHS CALENDAR TIME SINCE LAST OVERHAUL.
